Thunderstorm Wind, Gibson
- When
- June 11, 10:00 AM CST
- Where
- Gibson County, Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -87.570
Several tree limbs were blown down.
A cluster of thunderstorms developed over the Lower Wabash Valley as daytime heating strongly destabilized the atmosphere. A mid to upper level impulse associated with the remnants of a weak closed low slowly lifted northeast out of the Ozark Plateau.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cluster of thunderstorms developed over the Lower Wabash Valley as daytime heating strongly destabilized the atmosphere. A mid to upper level impulse associated with the remnants of a weak closed low slowly lifted northeast out of the Ozark Plateau. Weakly diffluent upper level flow ahead of this feature contributed to storm development. Isolated strong winds occurred as precipitable water values around 2 inches were conducive to wet microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 5:30 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 630 AM CDT FRI JUN 11 2010 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. DISCUSSION PORTION UNCHANGED. && .DISCUSSION... MAIN FORECAST CONCERNS CONTINUE TO BE PRECIP CHANCES TODAY INTO EARLY NEXT WEEK. GFS HAS BEEN FAIRLY CONSISTENT WITH THE TRACK OF AN UPPER LOW ACROSS NORTHWEST PORTIONS OF THE PAH FORECAST AREA TODAY INTO TONIGHT. SREF AND NAM SEEM TO BE MORE IN LINE WITH THE GFS...WHILE THE LATEST ECMWF NOW TAKES THE UPPER LOW FARTHER EAST UP THE OHIO RIVER. WILL CONTINUE TO LEAN TOWARD THE GFS/NAM/SREF SOLUTION...KEEPING HIGHEST POPS ACROSS WEST AND NORTHWEST PORTIONS OF THE FA TODAY AND NORTHERN PORTIONS TONIGHT. KEPT POPS AS HIGH AS CATEGORICAL FOR OUR WESTERN COUNTIES TODAY...AND INCREASED POPS TO LIKELY TONIGHT ACROSS OUR NORTH...TAPERING OFF TO LOW CHANCE SOUTH. ON SATURDAY...KEPT CHANCE TO SLIGHT CHANCE POPS ACROSS THE NORTHEAST HALF OF THE FA AS THE UPPER LOW CONTINUES TO MOVE OFF TO OUR EAST...AND REMOVED POPS FOR OUR FAR SOUTHWEST COUNTIES. BY SATURDAY NIGHT...AN APPROACHING COLD FRONT WILL SPREAD PRECIP CHANCES BACK INTO THE AREA. GFS...NAM AND SREF CONTINUE TO BE IN A LITTLE BETTER AGREEMENT...THOUGH NAM AND SREF ARE MORE AGGRESSIVE SPREADING QPF ACROSS THE ENTIRE FA BY 12Z SUNDAY. ECMWF IS THE SLOWEST. MODELS HAD BEEN TRENDING FASTER WITH THIS SYSTEM THE PAST FEW RUNS...AND FOR NOW WILL LEAN TOWARD THE MIDDLE GROUND GFS...AND INCLUDED SLIGHT CHANCE POPS FOR NORTHERN AND WESTERN PORTIONS OF THE AREA. KEPT CHANCE POPS GOING ACROSS THE ENTIRE FA FOR SUNDAY ...THEN INCREASED TO LOW CHANCE POPS NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST SUNDAY NIGHT. FOR THE EARLY PART OF THE WORK WEEK...GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE COLD FRONT...THOUGH GFS STILL HANGS IT UP OVER THE AREA INTO TUESDAY NIGHT BEFORE HIGH PRESSURE DEVELOPS OVER THE MIDWEST. ECMWF KEEPS THE AREA WET THROUGH MIDWEEK. JUST KEPT TO SLIGHT TO LOW CHANCE POPS GOING MONDAY INTO TUESDAY NIGHT...AND MADE NO CHANGES BEYOND THAT TIME PERIOD. HOPEFULLY MORE MODEL AGREEMENT WILL EVENTUALLY MATERIALIZE. USED A MAV/MET BLEND FOR TODAY AND TONIGHT...WHICH KEEPS TEMPERATURES A LITTLE COOLER ACROSS OUR WEST WITH THE EXPECTED PRECIP/ADDITIONAL CLOUD COVER. FOR SATURDAY INTO SUNDAY...LEANED TOWARD THE WARMER MAV VALUES WITH PRECIP LIKELY BEING MORE SCATTERED IN NATURE AND DECENT SOUTHWEST FLOW ACROSS THE REGION. IN THE EXTENDED...PREFERRED TO STAY A LITTLE BELOW THE LATEST MEX GUIDANCE...SO ONLY MADE SOME MINOR CHANGES OVERALL. && .AVIATION... VFR CONDITIONS WILL PERSIST INTO MID MORNING AHEAD OF AN UPPER-LEVEL DISTURBANCE TRACKING NORTHEAST ACROSS THE REGION. BULK OF SHRA/TSTM ACTIVITY SHOULD STAY WEST AND NORTH OF OUR TAF SITES. LOCALIZED IFR CONDITIONS CANNOT BE RULED OUT...BUT TEMPO GROUPS FOR BRIEF MVFR CONDITIONS NEAR STORMS MAY BE NEEDED THIS AFTERNOON/EVENING...AND INCLUDED ONE FOR KCGI THIS AFTERNOON. SCATTERED SHRA/TSRA EXPECTED AHEAD OF WIDESPREAD ACTIVITY...SO INCLUDED VCSH/VCTS. WINDS WILL GUST OVER 20KTS AT TIMES DURING THIS AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST/AD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1013 AM CDT FRI JUN 11 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121515- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1013 AM CDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THE MAIN HAZARD WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING IS POSSIBLE. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY SOME STORMS...ESPECIALLY WHERE SUNSHINE WARMS AND DESTABILIZES THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON AND OFF CHANCES OF THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT BRIEF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING. MY
The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 16:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230773.